Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS Albany, NY

August 13, 2016Saratoga County, Schenectady County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2016, 6:22 PM EDT for Saratoga County, Schenectady County, Washington County, New York. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2016, 6:22 PM EDT (22:22 UTC)
Expired
Aug 13, 2016, 7:00 PM EDT
In force
38 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saratoga County, NY, Schenectady County, NY, Washington County, NY

The radar

The Albany radar (KENX), 48 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:50 PM EDTTSTM WND DMG1 N West Charlton, NYMULTIPLE LARGE BRANCHES AND LIMBS DOWN AT THE INTERSECTION OF ROUTES 67 AND 147.
Aug 13, 7:10 PM EDTTSTM WND DMGCharlton, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 6:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

203 
WUUS51 KALY 132222
SVRALY
NYC091-093-115-132300-
/O.NEW.KALY.SV.W.0062.160813T2222Z-160813T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 700 PM EDT

* AT 621 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNT
  HILLS... OR 7 MILES NORTH OF SCOTIA...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BURNT HILLS AROUND 625 PM EDT. COUNTRY KNOLLS AROUND 630 PM EDT.
  MILTON...BALLSTON SPA...ROUND LAKE AND NORTH BALLSTON SPA AROUND
  635 PM EDT. SARATOGA SPRINGS AROUND 650 PM EDT. GREENWICH AROUND
  700 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRANCIS
CORNERS...SCHUYLERVILLE...THE SARATOGA
BATTLLEFIELD...MALTAVILLE...DEANS CORNERS...BALLARD CORNERS...WEST
MILTON...BURGOYNE...EDDY CORNERS AND GLENVILLE CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER 12-13...NEAR MILE
MARKER 13...AND BETWEEN MILE MARKERS 14  AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4286 7399 4294 7408 4321 7368 4306 7342
TIME...MOT...LOC 2221Z 238DEG 28KT 4294 7396 

HAIL...1.00IN
WIND...60MPH
 
$$

FRUGIS
1 follow-up statement
539 
WWUS51 KALY 132246
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
646 PM EDT SAT AUG 13 2016

NYC093-132255-
/O.CAN.KALY.SV.W.0062.000000T0000Z-160813T2300Z/
SCHENECTADY NY-
646 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHENECTADY
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
EAST CENTRAL NEW YORK.

LAT...LON 4294 7386 4302 7395 4317 7374 4321 7368
      4306 7342 4300 7358
TIME...MOT...LOC 2245Z 237DEG 29KT 4305 7372 

$$

NYC091-115-132300-
/O.CON.KALY.SV.W.0062.000000T0000Z-160813T2300Z/
SARATOGA NY-WASHINGTON NY-
646 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES...

AT 645 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SARATOGA
SPRINGS...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  GREENWICH AROUND 700 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRANCIS
CORNERS...SCHUYLERVILLE...THE SARATOGA BATTLLEFIELD...DEANS
CORNERS... BALLARD CORNERS...THOMSON...CLARKS MILLS...STARKS
KNOB...BURGOYNE AND EDDY CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4294 7386 4302 7395 4317 7374 4321 7368
      4306 7342 4300 7358
TIME...MOT...LOC 2245Z 237DEG 29KT 4305 7372 

HAIL...1.00IN
WIND...60MPH
 
$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:27 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 13, 5:27 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Albany NY
527 PM EDT SAT AUG 13 2016

.SYNOPSIS...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Temperatures will still
run above normal by around 5 degrees.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Another hot and very humid day across the area. Dew points are
in the 70s with mid to upper 70s to the south of a front stalled
across the area. Heat indices are in the mid 90s into the lower
100s with a heat index of 110 degrees at Poughkeepsie at 4 pm
with a temperature of 96 degrees and a dew point of 76 degrees;
oppressive! Heat headlines will remain in effect until 7 pm.

Will be another very muggy night with lows only bottoming in the
70s with upper 60s across the higher terrain. With such a moist
atmosphere in place patchy fog is expected to develop once again.

The stalled boundary has moved little today and snakes across
New England westward across upstate New York into the Great Lakes
Region. It has been a focus for convection especially to the north
where we have moderate mid level flow to support storms. Some
storms have been producing very heavy downpours, frequent
lightning and strong gusty winds. Most of the forecast area
remains under the Storm Prediction Center's Slight risk for severe
thunderstorms. Additional storms across central New York will move
eastward across the area this evening. The HRRR has not handled
the evolution the of the convective across the area today and
continues to struggle. Based on movement of storms have greatest
pops across the northwest portion of the forecast area this
evening.

High precipitable water value was 2.14 inches on the 12Z ALY
sounding (175 percent of normal) and 2.12 inches on the 12Z BUF
sounding (189 percent of normal), so very heavy downpours are
occurring with storms. Localized flash flooding remains possible
with the greatest risk will be for urban, poor drainage and low
lying areas.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Another day of heat and humidity across much of the forecast area.

Heat Advisory has been issued for the Dutchess, eastern Ulster
and southern Litchfield County for heat indices up to around 100
depress Sunday noon to 7 pm.

The stalled boundary should have lifted northward some by Sunday
morning as a weakening area of low pressure moves eastward across
eastward Canada. As the low moves off to the east it will drag a
cold/cool front across the region Sunday night. Ahead of the
boundary additional showers and thunderstorms are expected with
the best chances across the eastern Catskills, mid Hudson Valley
into western New England with the peak heating of the day. As
stated early precipitable water levels will remain high so any
storm will be capable of very heavy rainfall.

With the passage of the boundary some drier and cooler air will
will filter in late Sunday night and Monday. Dew points are
forecast to lower into the 60s with some 50s possible in the
western Adirondacks.

Temperatures will be cooler but still above normal but only by
around 5 degrees or so. Dew points are forecast to range from the
upper 50s to upper 60s which will be more comfortable and less
dangerous than recent days.

A period of dry weather is expected late Sunday night into Monday
night as ridging build in.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A short wave is expected to move around the western side of the
upper ridge with surface low forming over the mid west/ohio
valley by Tuesday. This storm is then expected to strengthen as
it moves northeastward across the Great Lakes region and
Northeast bringing chances for showers and thunderstorms to the
area through the middle of the week.

Additional chances for some storms are possible Thursday as a
cold front moves across the region. At this time, it appears fair
weather is then expected as we head into the weekend.

Temperatures are expected to continue to run a bit above normal
by around 5 degrees or so with highs mainly the upper 70s to mid
80s much of the week. Lows are expected to be in the upper 50s to
upper 60s.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A stationary front will slowly drift south/southeast across upstate
NY and New England as a cold front this afternoon into tomorrow with
scattered showers and thunderstorms continuing.

A disturbance moving along the frontal boundary will increase the
coverage of showers and thunderstorms this afternoon into this
evening.  Some stronger thunderstorms are possible north of KPOU.
The coverage will be great enough for TEMPO groups for thunderstorms
for KGFL/KPSF btwn 18Z-22Z...KALB 19Z-23Z...and KPOU 21Z-00Z.  A
VCTS group was also used for many sites until 23Z-02Z.  Expect at
least low MVFR CIGS/VSBYS with any thunderstorms...and perhaps brief
reductions under an hour with IFR conditions.  Conditions should
improve back to VFR conditions btwn 00Z-06Z.

However...IFR or even LIFR mist/fog and low stratus is possible
especially at KGFL/KPSF in the moist air mass overnight with
clearing skies. For now have low VFR/MVFR VSBYS at KALB/KPOU with
mid and high level clouds around.

VFR conditions will return by the late morning...but showers and
thunderstorms should increase again ahead of the front towards
noontime.

South to southwest winds at 5-10 knots will continue this afternoon
into the early evening.  They will become light at 5 kts or less
tonight. S/SW winds again will increase at 5-10 kts late tomorrow
morning.

Winds will be stronger, and variable in direction in and near any
thunderstorms this afternoon into this evening.

Outlook...

Sunday Night: Moderate Operational Impact. Chance of SHRA...FG...TSRA.
Monday: No Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Minimum relative
humidity levels are not expected to drop below 50 percent neither
Sunday or Monday afternoons.

&&

.HYDROLOGY...
Very heavy rainfall occurring with storms. High precipitable
water value was 2.14 inches on the 12Z ALY sounding (175 percent
of normal) and 2.12 inches on the 12Z BUF sounding (189 percent of
normal), so very heavy downpours are occurring with storms.
Localized flash flooding remains possible with the greatest risk
will be for urban, poor drainage and low lying areas.

This threat will continue through Sunday until the passage a
front. The boundary is expected to move to our south Sunday night
with precipitable water values forecast to drop below 1.5 inches
Sunday night into Monday.

A brief period of dry weather is expected late Sunday night
through Monday into Monday night, then more unsettled humid
weather is expected through the middle of the week.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ001.
     Excessive Heat Warning until 7 PM EDT this evening for CTZ013.
     Heat Advisory from noon to 7 PM EDT Sunday for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ041-049-050-
     052-053-059>061-083.
     Excessive Heat Warning until 7 PM EDT this evening for
     NYZ064>066.
     Heat Advisory from noon to 7 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...
LONG TERM...IAA
AVIATION...Wasula
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 13, 9:37 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
937 AM EDT SAT AUG 13 2016

CTZ013-NYZ064>066-141100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
937 AM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER
AND SOUTHERN LITCHFIELD COUNTIES..

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ALSO...THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS
AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE STRONG WIND
GUSTS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE
GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW
LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY AFTERNOON.

ALSO...THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH
THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING
AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

CTZ001-NYZ041-049-050-052-053-059>061-083-141100-
NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
937 AM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN
TACONICS AND NORTHERN LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY
HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE
GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW
LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON
SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A
FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO
SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082-
084-VTZ013>015-141100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
937 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS INCLUDING THE LAKE GEORGE AREA...MOHAWK
VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...THE NORTHERN
TACONICS...THE BERKSHIRES AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS.

ALSO...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST
FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON
SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A
FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO
SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 13, 5:38 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT SAT AUG 13 2016

NYZ042-043-083-084-132215-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
538 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...

AT 538 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMSTOCK...OR
8 MILES EAST OF LAKE GEORGE VILLAGE...MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HARTFORD AROUND 545 PM EDT.
  COMSTOCK AROUND 550 PM EDT.
  WHITEHALL AROUND 555 PM EDT.
  GRANVILLE AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST
WHITEHALL...NORTH GRANVILLE...VAUGHNS CORNERS...WEST FORT
ANN...RACEVILLE...MOUNT HOPE... ROCKHURST...MIDDLE GRANVILLE...SOUTH
GRANVILLE AND TRIPOLI.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4358 7330 4356 7326 4353 7324 4334 7325
      4329 7360 4331 7360 4331 7364 4329 7364
      4329 7368 4328 7366 4327 7368 4328 7369
      4352 7367 4361 7342 4359 7343 4357 7339
      4362 7337 4363 7330
TIME...MOT...LOC 2138Z 244DEG 32KT 4343 7355

FRUGIS
Local storm report, Aug 13, 5:46 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     LIGHTNING        1 N POUGHKEEPSIE        41.71N  73.92W
08/12/2016                   DUTCHESS           NY   NEWSPAPER

            *** 1 FATAL, 4 INJ *** FIVE MEN STRUCK BY LIGHTNING
            MANSION SQUARE PARK IN THE CITY

&&

CORRECTED FATALITIES...INJURIES...REMARKS

EVENT NUMBER ALY1602004

IAA
Local storm report, Aug 13, 5:56 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     PITTSTOWN               42.84N  73.48W
08/13/2016                   RENSSELAER         NY   911 CALL CENTER

            2 TREES DOWN.

&&

EVENT NUMBER ALY1602011

WASULA
Local storm report, Aug 13, 6:03 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 SSW HOOSICK FALLS     42.89N  73.36W
08/13/2016                   RENSSELAER         NY   FIRE DEPT/RESCUE

            TREE DOWN ACROSS BOVEE HILL ROAD AND LESTER LANE

&&

EVENT NUMBER ALY1602012

FRUGIS
Special weather statement, Aug 13, 6:05 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT SAT AUG 13 2016

NYZ054-084-VTZ013-014-132245-
SOUTHERN WASHINGTON-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
605 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER...
SOUTHEASTERN WASHINGTON...NORTHERN BENNINGTON AND WEST CENTRAL
WINDHAM COUNTIES...

AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR
NEAR HOOSICK FALLS...MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SHAFTSBURY AROUND 615 PM EDT.
  ARLINGTON AROUND 625 PM EDT.
  MANCHESTER AROUND 640 PM EDT.
  MANCHESTER CENTER AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUMPKIN HOOK...WHITE
CREEK...BOUPLON CORNER...EAGLEVILLE...PETERS FOUR CORNERS...STRATTON
MOUNTAIN...MANCHESTER DEPOT...GLASTENBURY...STRATTON ACRES AND
SHAFTSBURY CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4310 7280 4286 7342 4292 7346 4294 7346
      4295 7347 4326 7313
TIME...MOT...LOC 2205Z 235DEG 26KT 4297 7331

FRUGIS
Local storm report, Aug 13, 6:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     HERKIMER                43.03N  74.99W
08/13/2016                   HERKIMER           NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN

&&

EVENT NUMBER ALY1602013

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:10 PM EDTSpecial Weather StatementALYUlster65 min
Aug 13, 9:32 AM EDTSpecial Weather StatementALYHamilton43 min
Aug 13, 10:34 AM EDTSpecial Weather StatementALYHamilton, Herkimer41 min
Aug 13, 11:26 AM EDTSpecial Weather StatementALYHamilton34 min
Aug 13, 12:14 PM EDTSpecial Weather StatementALYSchenectady31 min
Aug 13, 12:21 PM EDTSpecial Weather StatementALYRensselaer24 min
Aug 13, 12:25 PM EDTSpecial Weather StatementALYWarren35 min
Aug 13, 12:37 PM EDTSpecial Weather StatementALYSaratoga38 min
Aug 13, 1:06 PM EDTSpecial Weather StatementALYFulton24 min
Aug 13, 1:33 PM EDTSpecial Weather StatementALYWarren27 min
Aug 13, 1:51 PM EDTSpecial Weather StatementALYWashington24 min
Aug 13, 2:24 PM EDTSpecial Weather StatementALYWashington36 min
Aug 13, 2:28 PM EDTSpecial Weather StatementALYFulton47 min
Aug 13, 2:40 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga65 min
Aug 13, 2:57 PM EDTSpecial Weather StatementALYFulton48 min
Aug 13, 3:15 PM EDTAreal Flood AdvisoryALYHerkimer2 hr
Aug 13, 3:29 PM EDTSpecial Weather StatementALYWashington31 min
Aug 13, 3:33 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 13, 3:48 PM EDTSpecial Weather StatementALYSaratoga, Washington27 min
Aug 13, 3:49 PM EDTSpecial Weather StatementALYRensselaer41 min
Aug 13, 4:02 PM EDTSpecial Weather StatementALYWashington13 min
Aug 13, 4:07 PM EDTHeat AdvisoryALYDutchess, Ulster27 hr
Aug 13, 4:26 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington49 min
Aug 13, 4:40 PM EDTSpecial Weather StatementALYWarren35 min
Aug 13, 4:57 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington33 min
Aug 13, 5:18 PM EDTSpecial Weather StatementALYHamilton, Herkimer42 min
Aug 13, 5:28 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery62 min
Aug 13, 5:38 PM EDTSpecial Weather StatementALYWashington37 min
Aug 13, 6:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more59 min
Aug 13, 6:50 PM EDTSevere Thunderstorm WarningALYGreene, Ulster55 min
Aug 13, 6:55 PM EDTSevere Thunderstorm WarningALYWashington65 min
Aug 13, 7:01 PM EDTSpecial Weather StatementALYSchoharie44 min
Aug 13, 7:06 PM EDTExcessive Heat WarningALYDutchess, Ulster2 hr
Aug 13, 7:07 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Warren, Washington38 min
Aug 13, 7:32 PM EDTSpecial Weather StatementALYAlbany, Rensselaer43 min
Aug 13, 7:36 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady39 min
Aug 13, 7:43 PM EDTSevere Thunderstorm WarningALYWashington17 min
Aug 13, 7:48 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster57 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.